Zeitschrift für Analysis und ihre Anwendungen
Full-Text PDF (346 KB) | Metadata | Table of Contents | ZAA summary
Published online: 2001-03-31
A Sequence of Integro-Differential Equations Approximating a Viscous Porous Medium EquationKarl Oelschläger (1) Universität Heidelberg, Germany
We consider a sequence of particular integro-differential equations, whose solutions $\rho_N$ converge as $N \rightarrow \infty$ to the solution $\rho$ of a viscous porous medium equation. First, it is demonstrated that under suitable regularity conditions the functions $\rho_N$ are smooth uniformly in $N \in \mathbb N$. Furthermore, an asymptotic expansion for $\rho_N$ as $N \rightarrow \inftly$ is provided, which precisely describes the convergence to $\rho$. The results of this paper are needed in particular for the numerical simulation of a viscous porous medium equation by a particle method.
Keywords: Integro-differential equations, porous medium equations, asymptotic expansions
Oelschläger Karl: A Sequence of Integro-Differential Equations Approximating a Viscous Porous Medium Equation. Z. Anal. Anwend. 20 (2001), 55-91. doi: 10.4171/ZAA/1004